Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 484, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2005, 7:30 PM CDT for Humphreys County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 21, 2005, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 220030
SVRJAN
MSC053-220100-
/O.NEW.KJAN.SV.W.0484.050722T0030Z-050722T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF BELZONI
* UNTIL 800 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELZONI...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER CITY BY 735 PM CDT
LAT...LON 3326 9054 3310 9063 3301 9044 3311 9043
3315 9033
$$
401 follow-up statement
000
WWUS54 KJAN 220055
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU JUL 21 2005
MSC053-220100-
/O.CON.KJAN.SV.W.0484.000000T0000Z-050722T0100Z/
HUMPHREYS MS-
751 PM CDT THU JUL 21 2005
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 800 PM CDT FOR
CENTRAL HUMPHREYS COUNTY...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
WEAKENING THUNDERSTORM NEAR SILVER CITY...MOVING SOUTHEAST AT 5 MPH.
THE STORM SHOULD NO LONGER BE SEVERE AFTER 8 PM HOWEVER...HEAVY
RAINFALL OF UP TO ONE INCH AND CLOUD TO GROUND LIGHTNING STRIKES
WILL CONTINUE UNTIL AROUND 830 PM OVER SOUTHERN PORTIONS OF THE
COUNTY.
LAT...LON 3326 9054 3310 9063 3301 9044 3311 9043
3315 9033
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:25 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 21, 7:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU JUL 21 2005
.DISCUSSION...
DID A QUICK UPDATE TO ADJUST THIS EVENING/S FORECAST TO CURRENT
MESOSCALE/RADAR TRENDS. A LOOSELY ORGANIZED CLUSTER OF THUNDERSTORMS
WHICH BEGAN EARLIER THIS AFTERNOON IN ARKANSAS IS NOW PUSHING
GENERALLY SOUTH ALONG AND WEST OF THE AXIS OF THE MS RIVER. OUTFLOW
FROM THIS CONVECTION SEEMS TO BE OUTPACING THE PRECIP A BIT IN SOME
AREAS AND THIS BOUNDARY COULD MAKE IT TO NEAR THE NATCHEZ TRACE
CORRIDOR IN SOME FASHION WITHIN THE NEXT FEW HOURS. THERE STILL
EXISTS A FAIR AMOUNT OF LOW LEVEL INSTABILITY OVER AREAS ALONG AND
WEST OF THE TRACE CORRIDOR...SO BOUNDARIES WILL STILL HAVE A CHANCE
TO SPUR AT LEAST ISOLATED CONVECTION FOR THE NEXT FEW HOURS. BUT
INSTABILITY IS IN SHORTER SUPPLY FURTHER EAST WHERE COPIOUS AMOUNTS
OF LATE-DAY CONVECTION HAVE WORKED THE ATMOSPHERE OVER PRETTY GOOD.
HOWEVER...SOME LIGHT RAIN MAY CONTINUE TO FALL OVER PORTIONS OF
EXTREME SOUTHEAST MS IN THE FORECAST AREA FOR THE NEXT HOUR OR
SO...AS THE SOURCE CONVECTION UPSTREAM IN LA PERSISTS.
I ANTICIPATE ALL THE CONVECTION WILL BE DONE BY MIDNIGHT AND POPS
WERE DROPPED INTO THE 10 RANGE OR LESS AFTER THAT POINT. THE REST OF
THE 1ST PERIOD FORECAST LOOKS PRETTY GOOD WITH ONLY VERY MINOR
UPDATES MADE. WILL PROBABLY HAVE TO DO ONE MORE UPDATE THIS EVENING
TO CHASE CLOUD COVER AND CONVECTIVE TRENDS AS ACTIVITY WINDS DOWN.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-
MSZ047.
EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR MSZ018-
MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-
MSZ040-MSZ041-MSZ042-MSZ047.
LA...EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ025.
AR...EXCESSIVE HEAT WATCH FROM 7 PM FRIDAY TO 4 PM SUNDAY FOR ARZ074-
ARZ075.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ074-ARZ075.
&&
50Hazardous weather outlook, Jul 21, 4:13 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT THU JUL 21 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222113- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 413 PM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE FORECAST AREA THROUGH 7 PM. DUE TO INCREASED LEVELS OF INSTABILITY...SOME STORMS MAY BE ON THE STRONG SIDE. STRONG WIND GUSTS BETWEEN 35 AND 50 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN WITH ANY STRONG THUNDERSTORM. ...SEASONAL THREATS... A HEAT ADVISORY IS IN EFFECT TONIGHT AND THROUGH FRIDAY. A VERY WARM AIRMASS WILL CONTINUE TO MOVE INTO PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI OVER THE NEXT FEW DAYS. AT THE SAME TIME THIS REGION WILL STAY VERY HUMID WITH DEWPOINTS REMAINING IN THE MID TO UPPER 70S. THIS WILL KEEP MORNING LOWS TOMORROW AND INTO SUNDAY AROUND THE UPPER 70S. ALSO WITH THE HIGH HUMIDITY THIS WILL BRING DANGEROUS HEAT INDICES IN THE AFTERNOON TO NEAR A 110 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE WEEKEND ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA AS DANGEROUS HEAT MAY AFFECT THE ARKLAMISS REGION. HIGH HUMIDITY WILL COMBINE WITH TEMPERATURES IN THE UPPER 90S TO PRODUCE AFTERNOON HEAT INDICES NEAR 110 IN THE AREA MAINLY NORTHWEST OF A GRENADA MISSISSIPPI TO ST JOSEPH LINE. OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S WILL BRING LITTLE RELIEF TO THIS AREA. STAY TUNED FOR UPDATES CONCERNING THIS POTENTIALLY DANGEROUS EXCESSIVE HEAT EVENT. THERE IS ALSO THE SLIGHT CHANCE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS SATURDAY AFTERNOON AS A POTENT DISTURBANCE MOVES OUT OF NORTHERN ALABAMA AND CLASHES WITH THE VERY WARM AIRMASS OVER PORTIONS OF MISSISSIPPI. AT THIS TIME...AREAS ALONG AND SOUTH OF THE NATCHEZ TRACE WILL HAVE THE BEST POTENTIAL TO SEE STRONG THUNDERSTORMS. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 21, 6:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 628 PM CDT THU JUL 21 2005 MSZ034-220045- WASHINGTON- 628 PM CDT THU JUL 21 2005 ...STRONG THUNDERSTORMS MOVING ACROSS WASHINGTON COUNTY THROUGH 8 PM... AT 630 PM CDT...RADAR INDICATED SEVERAL INTENSE THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL...JUST SOUTHEAST OF LAKE WASHINGTON...4 MILES EAST OF HOLLANDALE...AND BETWEEN GREENVILLE...STONEVILLE AND ARCOLA...ALL MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR CAUSING RAPID PONDING OF WATER AND BRIEF GUSTS OF WIND UP TO 45 MPH WHICH MAY DOWN SMALL LIMBS. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. 50
Special weather statement, Jul 21, 6:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 636 PM CDT THU JUL 21 2005 ARZ074-LAZ007-220045- ASHLEY-MOREHOUSE- 636 PM CDT THU JUL 21 2005 ...STRONG THUNDERSTORMS MOVING ACROSS ASHLEY COUNTY INTO NORTHEAST MOREHOUSE PARISH THROUGH 8 PM... AT 635PM CDT...RADAR INDICATED SEVERAL INTENSE THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL...FROM WILMOT TO BONITA MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR CAUSING RAPID PONDING OF WATER AND BRIEF GUSTS OF WIND UP TO 45 MPH WHICH MAY DOWN SMALL LIMBS. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. 50
Local storm report, Jul 21, 6:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG SANFORD 31.49N 89.43W
07/21/2005 COVINGTON MS LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN AROUND SANFORD.
0530 PM TSTM WND DMG GUNNISON 33.94N 90.95W
07/21/2005 BOLIVAR MS EMERGENCY MNGR
DOWNTOWN GUNNISON HAD NUMEROUS TREE DOWN BLOCKING MAIN
STREET.
0548 PM TSTM WND DMG SHELBY 33.95N 90.77W
07/21/2005 BOLIVAR MS EMERGENCY MNGR
STORAGE BUILDING DESTROYED ON 138 BLUE CANE ROAD.
0554 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
07/21/2005 BOLIVAR MS EMERGENCY MNGR
INTERSECTION OF NORTH BAYOU AND MAGNITE ROAD HAD A LARGE
TREE WITH POWER LINES DOWN. LARGE TREE REPORTED IN THE
MIDDLE OF THE STREET ON 1000 UNIVERSITY AVENUE.
&&
WESTERNearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.